Texas, 2005

Flash Flooding in Texas, July 14, 2005

July 14, 2005 · NWS EWX · 3 events in 2 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 14, 2:17 PM CST, 43 minutes earlier.

Area forecast discussion, Jul 14, 2:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT THU JUL 14 2005

.DISCUSSION...
THE 700 AND 500MB TROFS WILL LINGER OVER OUR AREA TONIGHT
THROUGH SATURDAY, THEN RETREAT NORTHWEST TO WEST TEXAS
SUNDAY THROUGH WEDNESDAY. THE UPPER LEVEL FLOW WILL BECOME SOUTHEAST
AND EAST NEXT WEEK AS THE UPPER HIGH SHIFTS INTO THE NORTH CENTRAL U.S.
AND HURRICANE EMILY COMES INTO THE SOUTHERN GULF OF MEXICO. GOOD RAIN
CHANCES WILL PERSIST THROUGH SATURDAY.  LOCALLY HEAVY RAINFALL POSSIBLE
DUE TO SLOW MOVEMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH THE
UPPER TROUGH OUT OF OUR AREA NEXT WEEK, WE WILL BE BACK TO ISOLATED
DAYTIME HEATING SHOWERS AND THUNDERSTORMS WITH SOME NOCTURNAL SHOWERS
FLOWING INLAND OVER THE COASTAL BEND.  TEMPERATURES WILL CHANGE LITTLE
THROUGH SUNDAY EXCEPT FOR SOME RAIN COOLED MINS.
NEXT WEEK TEMPS WILL BE CLOSER TO NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  91  75  92 /  60  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  74  90  73  92 /  60  50  50  50
DEL RIO INTL AIRPORT           79  97  76  96 /  40  30  40  40
SAN ANTONIO INTL AIRPORT       77  93  74  91 /  40  50  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

06/08
Hazardous weather outlook, Jul 14, 12:45 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 PM CDT THU JUL 14 2005

TXZ171>173-183>194-202>209-217>225-228-151000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
145 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL PRODUCE
LIGHTNING...WIND GUSTS OF 25 TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS MAINLY DURING THE AFTERNOON AND
EVENING HOURS. THIS THREAT WILL COVER ALL OF SOUTH CENTRAL TEXAS
FRIDAY THROUGH SUNDAY AND THEN MAINLY EAST OF A CAMPBELLTON TO
GONZALES TO GIDDINGS LINE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 11:20 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT THU JUL 14 2005

TXZ171>173-183>194-202>209-217>225-228-142015-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1220 PM CDT THU JUL 14 2005

...WIDELY SCATTERED SHOWERS OR THUNDERSTORMS POSSIBLE AGAIN
TODAY...

CHANCES FOR WIDELY SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES
FOR THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS
OF SOUTH CENTRAL TEXAS.

AN AREA OF SHOWERS AND THUNDERSTORMS WAS DEVELOPING NORTH OF LLANO
AND BURNET COUNTIES AND IS EXPECTED TO DEVELOP TO THE SOUTH
AND SOUTHEAST IN THE AFTERNOON. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS WAS WEST OF DEL RIO.

WIND GUSTS OF 25 TO 35 MPH...BRIEF LOCALLY HEAVY RAIN...AND
FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS.
YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT
LESS THAN A TENTH TO BETWEEN THREE QUARTERS AND NEAR ONE
INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS.
WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR
THE THUNDERSTORMS.
Special weather statement, Jul 14, 12:41 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 PM CDT THU JUL 14 2005

TXZ171>173-183>194-202>209-217>225-228-142101-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
141 PM CDT THU JUL 14 2005

...SCATTERED SHOWERS OR THUNDERSTORMS CONTINUE TO FORM THIS
AFTERNOON...

CHANCES FOR SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES THIS
AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH
CENTRAL TEXAS.

SHOWERS AND THUNDERSTORMS CONTINUE TO FORM FROM WEST OF DEL RIO
TO THE WESTERN HILL COUNTRY AND EAST TO WEST AND NORTH OF AUSTIN.
THIS ACTIVITY IS EXPECTED TO CONTINUE DEVELOPING TO THE EAST AND
SOUTHEAST THIS AFTERNOON.

WIND GUSTS OF 25 TO 50 MPH...BRIEF LOCALLY HEAVY RAIN...AND
FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS.

YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT
LESS THAN A TENTH OF AN INCH TO BETWEEN THREE QUARTERS AND
NEAR ONE INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL
TEXAS. WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR
THE THUNDERSTORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Llano

When
July 14, 3:00 PM CST to 5:30 PM CST
Where
Llano County, Southeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.700, -98.667

Thunderstorms formed across southeastern Llano County in the mid afternoon and remained nearly stationary for three hours. The storms produced a general 1 inch rainfall, with up to 4 inches falling near Sunrise Beach. The resulting flash flooding closed FM2900 and FM2233 near the Sunrise Beach area.

Flash Flood, Gillespie

When
July 14, 3:30 PM CST to 5:00 PM CST
Where
Gillespie County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
30.317, -98.933

Thunderstorms from Llano County spread southward into Gillespie County by mid afternoon. The storms produced a general 1 inch rainfall over the county, with up to 3 inches for the maximum, located near Fredericksburg. SH16 was closed at several locations due to flash flooding between the Llano County line and Fredericksburg.

Flash Flood, Llano

When
July 14, 3:30 PM CST to 5:30 PM CST
Where
Llano County, Southwest Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.700, -98.667

Thunderstorms formed across southwestern Llano County by mid afternoon and remained nearly stationary for two hours. The storms produced a general 1 inch rainfall over the southwestern half of the county, with up to 4 inches falling immediately south of Llano along SH16 just north of the Gillespie County line. The resulting flash flooding closed SH16 and FM2323 south and southwest of Llano.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461082, 5461083, 5461084.